# SDR 2010FA0000005

- Difficulty date: December 18, 2009
- Submitted: January 8, 2010
- Operation: General aviation
- Aircraft: N337LC
- Make and model: Cessna 337G
- Aircraft serial: 33701672
- Engine: Cont IO360G
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Stud
- Part number: 6436511
- Condition: Damaged
- Location: Cylinder Deck
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE TORQUE SEQUENCE FOR THE ENG O/H FINAL ASSY, FASTENERS ON THE ENG CASE WERE BROUGHT TO HALF THEIR FINAL TORQUE VALUES WITHOUT ISSUE IAW THE CURRENT MM AND PERTINENT SB`S.  THEN WHILE ATTEMPTING TO REACH FINAL TORQUE VALUES, NOTED THAT MANY OF THE STUDS SEEMED TO BE PULLING FROM THE CASE RATHER THAN REACHING TORQUE.  REMOVED A CYLINDER TO INVESTIGATE, WHERE WE DISCOVERED THE STUDS WERE STRETCHING.  THEN REMOVED 2 STUDS TO EXAMINE THE THREADS IN THE CASE, NO DAMAGE WAS FOUND AND THE STUDS  CENTER PORTIONS WERE OBVIOUSLY ELONGATED AND NARROWED IN THE CENTER.  REQUESTS FOR POSSIBLE CAUSE TO THE MFG AND THE OTHER TECH ADVISORS SEEMED TO SPECULATE THAT THE STUDS MAY HAVE BEEN OVERTORQUED AT SOME POINT BRINGING THEM FROM AN ELASTIC STAT TO PLASTIC.  (NOTE: THE STUDS WERE STRETCHING BETWEEN 220-350 IN/LBS OF TORQUE, WELL UNDER FINAL TORQUE VALUE).
